Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 359, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2021, 5:48 PM CDT for Comanche County, Kiowa County, Tillman County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 26, 2021, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Comanche County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 19 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771
WUUS54 KOUN 262248
SVROUN
OKC031-075-141-262330-
/O.NEW.KOUN.SV.W.0359.210626T2248Z-210626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
548 PM CDT Sat Jun 26 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
West central Comanche County in southwestern Oklahoma...
South central Kiowa County in southwestern Oklahoma...
Northern Tillman County in southwestern Oklahoma...
* Until 630 PM CDT.
* At 548 PM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Snyder to 4 miles northwest of
Frederick, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Frederick, Snyder, Tipton, Indiahoma, Manitou and Hollister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3462 9866 3443 9875 3429 9892 3440 9922
3467 9902
TIME...MOT...LOC 2248Z 279DEG 11KT 3458 9895 3442 9908
HAIL...1.00IN
WIND...60MPH
$$
Mahale1 follow-up statement
368
WWUS54 KOUN 262311
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
611 PM CDT Sat Jun 26 2021
OKC075-262321-
/O.CAN.KOUN.SV.W.0359.000000T0000Z-210626T2330Z/
Kiowa OK-
611 PM CDT Sat Jun 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3460 9904 3459 9868 3443 9875 3429 9892
3438 9917
TIME...MOT...LOC 2311Z 289DEG 16KT 3455 9883 3439 9896
$$
OKC031-141-262330-
/O.CON.KOUN.SV.W.0359.000000T0000Z-210626T2330Z/
Comanche OK-Tillman OK-
611 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WEST CENTRAL COMANCHE AND CENTRAL TILLMAN COUNTIES...
At 611 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Indiahoma to 3 miles east of
Frederick, moving east at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Frederick, Manitou and Hollister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3460 9904 3459 9868 3443 9875 3429 9892
3438 9917
TIME...MOT...LOC 2311Z 289DEG 16KT 3455 9883 3439 9896
HAIL...0.88IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:25 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 26, 1:25 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Norman OK 125 PM CDT Sat Jun 26 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Sunday) Issued at 122 PM CDT Sat Jun 26 2021 Heavy rainfall and flooding remains the main impact in the short term. Overhead a longwave trough has been steadily pushing in while anomalously high moisture (PWATs up to 2 standard deviations above normal) flows over a stalling front. The front is expected to establish itself more or less along the I-44 corridor (reflected in our forecast with higher PoPs/QPF). Additional rainfall amounts of 2- 6 inches are possible over the next 24 hours as this pattern persists into tomorrow. A flood watch remains in effect through tomorrow afternoon. Decent instability (1000-2000 joules MUCAPE) will support a few strong to severe storms this afternoon (especially toward western north Texas), though deep level shear remains weak (30-35 knots). Day && .LONG TERM... (Sunday night through next Friday) Issued at 122 PM CDT Sat Jun 26 2021 Rainy continues to be the theme through the long term as the upper level low becomes cut off over / southwest of the Great Lakes region. Though there is some variation in the depth and positioning of the wobbling upper low, nearly all ensemble solutions keep daily rain chances in the forecast through next Friday (after that, there's differences in how soon the upper low departs). However, with the front washing out early next week, rainfall amounts will likely decrease some from what we're looking at in the short term. Under this pattern, skies will remain mostly cloudy and highs will be in the 80s (below average). Day && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Sat Jun 26 2021 Complicated forecast with tempo MVFR conditions as we heat up and get low cu development early in the forecast. Most locations expected to go to VFR by 20-22Z, but this could be short lived as convection could then initiate from southwest Oklahoma into central Oklahoma. Widespread TSRA expected once again toward and after 00Z especially across central and southwest Oklahoma terminals toward KSPS. Additional develop over western Texas is expected to move into the region late this evening and overnight, keeping MVFR/IFR conditions into tomorrow morning. && .UPPER AIR... Issued at 1239 PM CDT Sat Jun 26 2021 An Upper Air flight is planned for 19Z today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 79 68 80 / 90 60 60 70 Hobart OK 67 81 66 81 / 80 40 60 60 Wichita Falls TX 70 86 69 83 / 90 40 60 70 Gage OK 65 83 65 81 / 30 10 30 40 Ponca City OK 68 80 68 82 / 80 60 40 60 Durant OK 73 88 70 85 / 30 40 50 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Sunday afternoon for OKZ004>042-044>046. TX...Flood Watch through Sunday afternoon for TXZ083>090. && SHORT TERM...14 LONG TERM....14 AVIATION...11
Hazardous weather outlook, Jun 26, 12:36 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1236 PM CDT Sat Jun 26 2021 OKZ004>048-050>052-TXZ083>090-271745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1236 PM CDT Sat Jun 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight risk for severe thunderstorms today from central toward southwestern Oklahoma and adjacent parts of northern Texas. Most of these would occur this afternoon and evening. Large hail and damaging winds are both possible. .Heavy Rainfall... There is a moderate risk for flash flooding along a wide swath surrounding I-44 all across central and southwestern Oklahoma and southwestward into northern Texas. Two to four inches of rain has already fallen across portions of central Oklahoma, and three to six inches of additional rainfall is expected in this region before sunrise Sunday. A flood watch remains in effect. .DAYS TWO THROUGH SEVEN...Sunday through Thursday... .Thunderstorms... Thunderstorm chances will continue through Thursday. .Heavy Rainfall... Heavy rainfall is likely into the daytime Sunday. A flood watch is in effect through Sunday afternoon for the same areas as mentioned above. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 26, 4:49 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 1 ESE ELGIN 34.77N 98.28W
06/26/2021 E0.88 INCH COMANCHE OK PUBLIC
&&
MADLocal storm report, Jun 26, 4:56 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 1 ESE ELGIN 34.77N 98.28W
06/26/2021 E1.00 INCH COMANCHE OK TRAINED SPOTTER
&&
MADLocal storm report, Jun 26, 4:57 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 1 ESE ELGIN 34.77N 98.28W
06/26/2021 M62 MPH COMANCHE OK TRAINED SPOTTER
MEASURED WITH HANDHELD ANEMOMETER. ALSO
NOTED VARIOUS SMALL LIMBS AND SHINGLES
SCATTERED THROUGHOUT THE NEIGHBORHOOD.
&&
MADSpecial weather statement, Jun 26, 5:13 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
513 PM CDT Sat Jun 26 2021
OKZ035-038-262245-
Kiowa OK-Comanche OK-
513 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa and west
central Comanche Counties Until 545 PM CDT...
AT 510 PM CDT, a strong thunderstorm was located 5 miles east of
Snyder, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Southwestern Wichita Mountains Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3478 9885 3478 9875 3471 9869 3459 9880
3460 9894
TIME...MOT...LOC 2210Z 207DEG 16KT 3465 9886
MahaleSpecial weather statement, Jun 26, 5:20 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 520 PM CDT Sat Jun 26 2021 OKZ009-262245- Ellis OK- 520 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Ellis County Until 545 PM CDT... AT 514 PM CDT, a strong thunderstorm was located near Shattuck, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Shattuck, Arnett and Gage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3636 9999 3634 9961 3606 9959 3622 10000 TIME...MOT...LOC 2214Z 285DEG 20KT 3627 9982 Mahale
Special weather statement, Jun 26, 5:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
537 PM CDT Sat Jun 26 2021
OKZ035>037-262315-
Kiowa OK-Tillman OK-Jackson OK-
537 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northwestern Tillman and southeastern Jackson Counties Until 615 PM
CDT...
AT 535 PM CDT, strong thunderstorms were along a line extending from
near Snyder to 5 miles south of Tipton, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Frederick, Snyder, Tipton, Mountain Park and Manitou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3469 9908 3470 9882 3456 9883 3428 9899
3439 9924
TIME...MOT...LOC 2235Z 298DEG 12KT 3464 9898 3442 9912
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:18 PM CDT | Special Weather Statement | OUN | Ellis, Woodward | 42 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 46 min |
| Jun 25, 8:08 PM CDT | Special Weather Statement | OUN | Dewey, Woodward | 52 min |
| Jun 25, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills, Washita | 47 min |
| Jun 25, 8:52 PM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Dewey, Major, Woodward | 38 min |
| Jun 25, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major, Woodward | 38 min |
| Jun 25, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Kingfisher, Major | 33 min |
| Jun 25, 10:06 PM CDT | Special Weather Statement | OUN | Grant | 39 min |
| Jun 25, 10:41 PM CDT | Special Weather Statement | OUN | Blaine, Garfield, Kingfisher, Logan, Noble | 49 min |
| Jun 25, 10:42 PM CDT | Special Weather Statement | OUN | Woodward | 48 min |
| Jun 25, 11:21 PM CDT | Special Weather Statement | OUN | Woodward | 24 min |
| Jun 25, 11:25 PM CDT | Special Weather Statement | OUN | Ellis, Harper, Woodward | 50 min |
| Jun 25, 11:44 PM CDT | Areal Flood Advisory | OUN | Dewey, Ellis, Woodward | 6 hr |
| Jun 25, 11:46 PM CDT | Special Weather Statement | OUN | Roger Mills | 44 min |
| Jun 26, 12:13 AM CDT | Flash Flood Warning | OUN | Dewey, Ellis, Woodward | 4 hr |
| Jun 26, 12:26 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey | 49 min |
| Jun 26, 12:47 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Roger Mills | 43 min |
| Jun 26, 1:06 AM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Major, Woodward | 4 hr |
| Jun 26, 1:12 AM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Washita | 48 min |
| Jun 26, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Washita | 41 min |
| Jun 26, 1:49 AM CDT | Areal Flood Advisory | OUN | Dewey, Ellis | 3 hr |
| Jun 26, 1:55 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Kiowa, Washita | 50 min |
| Jun 26, 2:40 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Grady, Kingfisher | 50 min |
| Jun 26, 3:14 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 46 min |
| Jun 26, 3:39 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Logan, Major, Noble and 1 more | 3 hr |
| Jun 26, 3:52 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Oklahoma, Pottawatomie | 38 min |
| Jun 26, 4:29 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, Pottawatomie | 46 min |
| Jun 26, 4:44 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, McClain, Oklahoma | 6 hr |
| Jun 26, 7:32 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady | 4 hr |
| Jun 26, 2:04 PM CDT | River Flood Warning | OUN | Cleveland, McClain | 46 hr |
| Jun 26, 2:05 PM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 39 hr |
| Jun 26, 2:05 PM CDT | River Flood Advisory | OUN | Cleveland, McClain, Pottawatomie | 31 hr |
| Jun 26, 2:06 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 19 hr |
| Jun 26, 2:13 PM CDT | River Flood Watch | OUN | Garvin | 13 hr |
| Jun 26, 3:36 PM CDT | Special Weather Statement | OUN | Comanche | 24 min |
| Jun 26, 3:53 PM CDT | Special Weather Statement | OUN | Jackson | 37 min |
| Jun 26, 4:00 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| Jun 26, 4:17 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Jun 26, 4:27 PM CDT | Special Weather Statement | OUN | Comanche | 48 min |
| Jun 26, 4:32 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 26, 4:48 PM CDT | Special Weather Statement | OUN | Tillman | 42 min |
| Jun 26, 4:48 PM CDT | Special Weather Statement | OUN | Jackson | 42 min |
| Jun 26, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 50 min |
| Jun 26, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady | 39 min |
| Jun 26, 5:13 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | OUN | Ellis | 25 min |
| Jun 26, 5:37 PM CDT | Special Weather Statement | OUN | Tillman | 38 min |
| Jun 26, 5:55 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Jun 26, 6:13 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Jun 26, 6:19 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Custer | 3 hr |
| Jun 26, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 40 min |
| Jun 26, 6:31 PM CDT | Special Weather Statement | OUN | Tillman | 29 min |
| Jun 26, 6:43 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| Jun 26, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.